Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2004, 2:09 PM CDT for McCurtain County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 21, 2004, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 211909
SVRSHV
OKC089-212000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 300 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 20 MILES WEST OF
IDABEL...AND MOVING EAST AT 15 TO 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IDABEL BY 245 PM CDT
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING ONE INCH HAIL AND
WIND GUSTS OF 60 MPH OR HIGHER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 300 PM CDT.
LAT...LON 3390 9470 3388 9496 3387 9500 3393 9507
3393 9511 3396 9513 3396 9515 3405 9515
3415 9476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:35 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 11:35 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1135 AM CDT MON JUN 21 2004 .DISCUSSION... COMPLEX OF CONVECTION OVER MUCH OF CENTRAL/EASTERN OK CONTINUES A STEADY STREME EAST...WITH 2 SEPARATE OUTFLOW BOUNDARIES NOTED OVER EXTREME NE TX/SE OK/SW AR...WITH SECONDARY BOUNDARY FARTHER WEST OVER S OK WHERE ADDITIONAL CONVECTION CONTINUES TO REFIRE AS IT PROGRESSES S TOWARDS THE RED RIVER VALLEY OF N TX. MODELS CONSISTENT OF HOLDING RIDGING IN THE LOW TO MID LEVELS...WITH ASSOCIATED SHORTWAVE ENERGY REMAINING WELL NORTH ACROSS E OK/N AR... WITH TRAILING WEAK SHEAR AXIS SW ACROSS SE OK/N TX. GIVEN CURRENT DISSIPATION OF FIRST WAVE OF RAIN ACROSS SE OK AS THIS 1ST BOUNDARY HAS BECOME MORE ELEVATED...HAVE LOWERED POPS TO HIGH CHANCE FOR MCCURTAIN CO...WITH POSSIBILITY CONVECTION OVER ATOKA AND BRYAN COUNTIES CAN WORKS ITS WAY EAST BY EARLY AFTERNOON. HAVE ALSO LOWERED POPS FOR EXTREME NE TX AND ADJACENT SW AR AS WELL...AND TOOK OUT SEVERE WORDING AS WELL...SINCE ACTIVITY IS SLOW TO MOVE... AND WILL NOT TAP INTO DESTABILIZING AIR MASS IN CLEARING ZONE OVER NE TX UNTIL AROUND NEXT ZONE ISSUANCE. LEFT IN GOING SLIGHT CHANCE POPS ELSEWHERE GIVEN MOIST/UNSTABLE/UNCAPPED AIR MASS...ALTHOUGH RIDGING MAY SUPPRESS MOST IF NOT ALL DEVELOPMENT. DID MAKE A FEW TWEAKS TO WINDS AND TEMPS IN PLACES...BUT OVERALL FORECAST ON TRACK. UPDATE ALREADY OUT...GRID PRODUCTS WILL BE OUT SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 93 73 87 68 / 20 20 50 40 MLU 92 72 88 68 / 20 20 50 50 TXK 90 73 85 65 / 30 20 50 30 TYR 92 73 87 68 / 20 20 50 40 LFK 93 72 89 70 / 20 20 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 21, 12:00 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 21 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS CENTRAL AND EASTERN OKLAHOMA...POSSIBLY AFFECTING SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS DURING THE AFTERNOON. OUTFLOW BOUNDARIES FROM THIS ACTIVITY COULD BE A FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY OVER PORTIONS OF NORTHEAST TEXAS GENERALLY NORTH OF INTERSTATE 20...AND ALSO SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FRONTAL SYSTEM WILL APPROACH THE AREA TUESDAY...WHICH WILL FOCUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH MIDWEEK. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH AMOUNTS OF TWO TO FOUR INCHES POSSIBLE...ESPECIALLY TUESDAY MORNING OVER THE RED RIVER VALLEY OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HEAVY RAINFALL WILL PROMOTE RAPID CRESTS ALONG THE LITTLE AND GLOVER RIVERS TUESDAY MORNING...THUS INTERESTS IN THESE RIVER BASINS ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SHOULD REMAIN IN TOUCH WITH THE LATEST WEATHER DEVELOPMENTS. THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH TOWARDS THE END OF THE WEEK. THUS...RAIN CHANCES AND THE THREAT FOR HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN HALF OF THE REGION...CLOSER TO THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 21, 9:19 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM DOWNBURST 4 N BIG SANDY 32.64N 95.11W
06/19/2004 UPSHUR TX TRAINED SPOTTER
30 TO 50 LARGE TREES DOWN
&&
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:10 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.